| Model Number |
BEA28-80/I20-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
01/30/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately six and half (6.5) years post initial procedure, the patient presented stable with a type 3b endoleak.The physician elected to reline the originally implanted stent grafts with a medtronic (non-endologix) stent graft to resolve this event.The patient was reported as doing well post this secondary procedure.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 3b endoleak is unconfirmed.This is not consistent with the reported adverse event/incident.Unable to identify the contributing factors due to a lack of the imaging surrounding the event.The medical report did not mention which type 3 endoleak was present.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported stable post re-intervention with non-endologix implants.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.